Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 17, NWS Tucson, AZ

June 3, 2008

NWS Tucson, AZ issued this wind advisory at Jun 3, 2008, 2:20 PM MST. It took effect at Jun 4, 2008, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2008, 2:20 PM MST (21:20 UTC)
In effect from
Jun 4, 2008, 11:00 AM MST
Expired
Jun 4, 2008, 8:05 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 032120
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
220 PM MST TUE JUN 3 2008

AZZ019-030-035-041300-
/O.NEW.KTWC.WI.Y.0017.080604T1800Z-080605T0400Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
220 PM MST TUE JUN 3 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY. 

A STRONG TROUGH OF LOW PRESSURE WILL ENTER THE GREAT BASIN REGION
WEDNESDAY...RESULTING IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. EXPECT SUSTAINED
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH TO DEVELOP IN
THE LATE MORNING AND PERSIST INTO THE EVENING HOURS ACROSS GRAHAM...
GREENLEE AND COCHISE COUNTIES.

THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...BRIEFLY REDUCING
VISIBILITIES TO BELOW A QUARTER MILE AT TIMES...ESPECIALLY NEAR
THE WILLCOX PLAYA IN COCHISE COUNTY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
MOTORISTS ARE URGED TO EXERCISE CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
3 follow-up statements
000 
WWUS75 KTWC 041106
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
406 AM MST WED JUN 4 2008

AZZ019-030-035-042100-
/O.CON.KTWC.WI.Y.0017.080604T1800Z-080605T0400Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
406 AM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING...

A STRONG TROUGH OF LOW PRESSURE WILL ENTER THE GREAT BASIN REGION
TODAY BRINGING STRONG AND GUSTY WINDS TO THE AREA. EXPECT SUSTAINED
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO DEVELOP LATE
THIS MORNING AND PERSIST INTO THE EVENING HOURS ACROSS GRAHAM...
GREENLEE AND COCHISE COUNTIES.

THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...BRIEFLY REDUCING
VISIBILITIES TO BELOW A QUARTER MILE AT TIMES...ESPECIALLY NEAR
THE WILLCOX PLAYA IN COCHISE COUNTY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
MOTORISTS ARE URGED TO EXERCISE CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 042015
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
115 PM MST WED JUN 4 2008

AZZ019-030-035-050400-
/O.CON.KTWC.WI.Y.0017.000000T0000Z-080605T0400Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
115 PM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...BRIEFLY REDUCING
VISIBILITIES TO BELOW A QUARTER MILE AT TIMES...ESPECIALLY NEAR
THE WILLCOX PLAYA IN COCHISE COUNTY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
MOTORISTS ARE URGED TO EXERCISE CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 050305
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
805 PM MST WED JUN 4 2008

AZZ019-030-035-050415-
/O.CAN.KTWC.WI.Y.0017.000000T0000Z-080605T0400Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
805 PM MST WED JUN 4 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELED THE WIND
ADVISORY. 

AT 8 PM MST WINDS WERE DIMINISHING ACROSS SOUTHEAST ARIZONA. WITH
THIS TREND EXPECTED TO CONTINUE THROUGH THE EVENING HOURS...THE
WIND ADVISORY WAS CANCELED. EXPECT SOME GUSTY WINDS
OVERNIGHT...WITH SOUTHWEST TO WEST WINDS IN THE 15 TO 25 MPH RANGE
AND GUSTS TO NEAR 35 MPH IN SOME LOCATIONS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 3, 12:45 PM MST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 3, 12:45 PM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
1245 PM MST TUE JUN 3 2008

.SYNOPSIS...SKIES WILL REMAIN CLOUD FREE THIS AFTERNOON AND TONIGHT
ACROSS ALL OF SOUTHEAST ARIZONA DESPITE A WEAK DISTURBANCE MOVING
ACROSS THE STATE. A STRONGER TROUGH OF LOW PRESSURE WILL MOVE TO OUR
NORTH WEDNESDAY INTO THURSDAY RESULTING IN STRONG AND GUSTY WINDS
WEDNESDAY...FOLLOWED BY COOLER TEMPERATURES THURSDAY. HIGH PRESSURE
WILL THEN SLOWLY RETURN BY THE END OF THE WEEK WITH TEMPERATURES
MODERATING TO SLIGHTLY ABOVE NORMAL VALUES.
&&

.DISCUSSION...SUNNY SKIES ACROSS ALL OF SOUTHEAST ARIZONA THIS
AFTERNOON AS UPPER GEOMETRY DEFINED BY STRONG BROAD RIDGE OVER
NORTHERN MEXICO/TEXAS AND A WEAK TROUGH OVER CALIFORNIA. THIS WEAK
DRY DISTURBANCE CONTINUES TO TRACK ACROSS THE FORECAST AREA TODAY.
HOWEVER...WINDS ARE SLOW TO RESPOND AND WILL LIKELY STAY IN CHECK
TODAY. STILL A RATHER DRY AIRMASS IN PLACE ACROSS THE AREA WITH
SURFACE DEWPOINTS...GENERALLY IN THE MID 20S ACROSS THE MAJORITY OF
VALLEY LOCATIONS.

THE MAIN FORECAST ISSUE TO DEAL WITH INVOLVES A STRONGER TROUGH THAT
WILL MOVE INTO THE GREAT BASIN TOMORROW. THIS SYSTEM WILL BRING
WINDY CONDITIONS TO THE FORECAST AREA WEDNESDAY. THE LATEST MOS
VALUES ALL INDICATE STRONG SUSTAINED SOUTHWEST WINDS AROUND 25 MPH
ACROSS TUCSON AND 30 TO 35 MPH IN COCHISE COUNTY. WE CURRENTLY HAVE
A FIRE WEATHER WATCH IN EFFECT WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR GREENLEE...GRAHAM...COCHISE...SANTA CRUZ AND EASTERN
PIMA COUNTIES. THIS STILL LOOKS ON TRACK TO VERIFY AND WILL
THEREFORE UPGRADE THIS WATCH INTO A RED FLAG WARNING VALID FROM 11
AM MST WEDNESDAY MORNING UNTIL 9 PM MST WEDNESDAY EVENING. THE
WARNING WILL ALSO INCLUDE SOUTHEAST PINAL COUNTY.

OTHERWISE...MODELS CONTINUE TO SUGGEST TROUGH AFTER TROUGH MOVING
INTO THE GREAT BASIN. IT IS RATHER ABNORMAL TO SEE THIS PATTERN...
ESPECIALLY THIS FAR SOUTH DURING THIS TIME OF YEAR. IT ONLY SERVES
TO KEEP THE UPPER RIDGE AT BAY TO OUR EAST AND KEEP AFTERNOON TEMPS
FROM GETTING TOO HOT. HOWEVER...IT IS ONLY EARLY JUNE AND THE
PATTERN WILL EVENTUALLY GIVE INTO THE MEXICAN MONSOON.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL ENTER THE GREAT BASIN
REGION WEDNESDAY BRINGING STRONG AND GUSTY WEST TO SOUTHWEST WINDS
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE COMBINATION OF
THESE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO
EXTREME FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF A RED
FLAG WARNING FOR FIRE WEATHER ZONES 146...EASTERN 147 AND 148
INCLUDING GRAHAM...GREENLEE...COCHISE...SANTA CRUZ...EASTERN PIMA
AND SOUTHEAST PINAL COUNTIES FROM 11 AM MST WEDNESDAY MORNING
THROUGH 9 PM MST WEDNESDAY EVENING. THIS TROUGH WILL TRACK EAST
THROUGH THE ROCKIES AND INTO THE PLAINS THURSDAY. EASTERN FIRE
WEATHER ZONE 148 AND 146 WILL EXPERIENCE STRONG WINDS AGAIN THURSDAY
ON THE BACKSIDE OF THIS EXITING TROUGH.

&&

.AVIATION...SUNNY SKIES THIS AFTERNOON AND CLEAR SKIES EXPECTED
TONIGHT. A LOW PRESSURE TROUGH WILL DEEPEN OVER THE GREAT BASIN
REGION WEDNESDAY RESULTING IN STRONG AND GUSTY WEST TO SOUTHWEST
WINDS. EXPECT SUSTAINED SURFACE WINDS OF 15 TO 20 MPH KTS FROM
TUCSON WEST...AND 20 TO 25 KTS WITH GUSTS TO 40 MPH EAST OF TUCSON
WEDNESDAY AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT
FROM 11 AM MST WEDNESDAY MORNING THROUGH 9 PM MST WEDNESDAY EVENING
FOR FIRE WEATHER ZONES 146...EASTERN 147 AND 148...INCLUDING THE COUNTIES
OF GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...EASTERN PIMA AND SOUTHEAST
PINAL.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 3, 4:32 AM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
432 AM MST TUE JUN 3 2008

AZZ019-030-033>035-040000-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
432 AM MST TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WEDNESDAY
WILL RESULT IN STRONG AND GUSTY WINDS ACROSS FAR SOUTHEAST
ARIZONA. SUSTAINED 20-FOOT WINDS OUT OF THE WEST TO SOUTHWEST
BETWEEN 15 AND 25 MPH ARE EXPECTED WITH THIS SYSTEM...WITH GUSTS
AS HIGH AS 45 MPH IN THE AFTERNOON. IN ADDITION TO THE STRONG
WINDS...RELATIVE HUMIDITIES ARE EXPECTED TO DIP INTO THE SINGLE
DIGITS TO LOWER TEENS. WITH THE EXPECTED COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE
DANGER RATING...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
GRAHAM...GREENLEE...COCHISE...SANTA CRUZ AND EASTERN PIMA
COUNTIES...FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:28 PM MSTRed Flag WarningTWC31 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.